W. L. GORE & ASSOCIATES, INC. GORE® HELEX® SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Back to Search Results |
| Catalog Number |
HX2025 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Endocarditis (1834)
| Date of Event |
05/14/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported a gore® helex septal occluder was implanted on (b)(6) 2014 to close an atrial septal defect.The patient got a viral infection while on a cruise.After they got back, their physician found a large mass on the left disc of the device.The mass was described as vegetative growth.On (b)(6) 2024, in a surgical procedure, the device was removed, and the defect was closed with a patch.The patient was doing well following the procedure.
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
A review of the images contained the following: the mass was described as vegetative growth.In echo image one a gore helex device can be visualized.There is a large mass on the left atrial eyelet of the device.In explant image 1, a gore helex device can be visualized.There is a large vegetation that was removed from the device.The growth was sent to the lab for biopsy.On (b)(6) 2024, in a surgical procedure, the device was removed, and the defect was closed with a patch.